sexologist-icon

Periods medicine

What are the side effects of taking cyclenorm e and p? Recently I took the pills just for a day and next morning I ws feeling nausea and vomiting.
views-icons 273 Views Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Periods medicine

doctor profile image
Answered
Thank you for your question.
I'm presuming that the pill you talk about contains estrogen and progesterone and that you are using it for ongoing contraception.
Common side effects that are mild and disappear over 7-10 days are nausea, headaches, skin rashes, breast tenderness, bloating. These are experienced by atleast 1 out of every 10 women taking the pill. These effects tend to disappear when you continue to take the pill. Other side effects like abdominal discomfort, cramps, increased or decreased appetite are experienced by 1/100 women. Even rarer but more sinister are migraine headaches, visual disturbances, chest pain, calf pain. These are less than 1/ 1000 women but if they occur you need to stop the pill and see your doctor as soon as possible. Generally the combined oral contraceptive pill is very safe and certainly much safer than having an unwanted pregnancy. If you are fit and healthy with no significant personal or family history of any major illness, your blood pressure is normal and body mass index is less than 35 you need not be concerned. There is good evidence to suggest that taking the pill regularly (without stopping and starting every few months) is beneficial in the long term. It protects against endometrial cancer, ovarian cancer, bowel cancer, period pain, polycystic ovaries, benign breast disease. There is a very slight increase in risk of cervical infection and breast cancer over a period of ten years.
hope this is useful. if you still have doubts please read the leaflet that came with the tablets or go to WWW.patient. co.uk and read about contraceptive pills
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO